Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 199, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 10, 2007, 9:06 AM CDT for Edwards County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 10, 2007, 9:06 AM CDT (14:06 UTC)
- Expired
- Jun 10, 2007, 12:45 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
County Edwards County, TX
The radar
The Laughlin AFB radar (KDFX), 79 km from the middle of the area, began a volume at 14:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 10:26 AM CDT | FLOOD | 2 S Rocksprings, TX | HIGHWAYS 674 SOUTH AND 377 SOUTH ARE CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 2.1 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2092 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEWX 101410 FFWEWX TXC137-101745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 906 AM CDT SUN JUN 10 2007 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS EXTENDED THE * FLASH FLOOD WARNING FOR... EDWARDS COUNTY IN SOUTH CENTRAL TEXAS... THIS INCLUDES THE CITY OF ROCKSPRINGS... * UNTIL 1245 PM CDT * AT 859 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. * THE STORMS PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF EDWARDS COUNTY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. SINCE SATURDAY AFTERNOON, JUST OVER 4 INCHES OF RAIN FELL SOUTH OF ROCKSPRINGS. DO NOT DRIVE WHERE WATER COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064 $$
3 follow-up statements
000 WGUS74 KEWX 101530 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1023 AM CDT SUN JUN 10 2007 TXC137-101745- EDWARDS TX- 1030 AM CDT SUN JUN 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR EDWARDS COUNTY... AT 1025 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. ONE TO TWO INCHES OF RAIN HAS FALLEN BETWEEN CARTA VALLEY AND ROCKSPRINGS IN THE PAST 3 HOURS. HEAVY RAINS WILL CONTINUE TO DEVELOP BETWEEN CARTA VALLEY AND ROCKSPRINGS WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE. LAW ENFORCEMENT IN ROCKSPRINGS REPORTED HIGHWAY 377 IS CLOSED BETWEEN ROCKSPRINGS AND CARTA VALLEY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS AND CARTA VALLEY. WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064 $$
000 WGUS74 KEWX 101614 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1109 AM CDT SUN JUN 10 2007 TXC137-101745- EDWARDS TX- 1109 AM CDT SUN JUN 10 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1245 PM CDT FOR EDWARDS COUNTY... AT 1101 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED LIGHT RAIN ACROSS THE NORTHERN HALF OF EDWARDS COUNTY. ISOLATED HEAVY RAINS MAY REDEVELOP OVER THE NUECES RIVER VALLEYS LATE THIS MORNING, PRODUCING AN ADDITIONAL ONE HALF TO ONE INCH OF RAIN SOUTH OF ROCKSPRINGS AND CARTA VALLEY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU SAVE MAY BE YOUR OWN. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION. REPORT FLASH FLOODING TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064 $$
000 WGUS74 KEWX 101641 FFSEWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1141 AM CDT SUN JUN 10 2007 TXC137-101651- EDWARDS TX- 1141 AM CDT SUN JUN 10 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EDWARDS COUNTY... LAT...LON 2968 10067 2968 10037 3024 10007 3024 10064 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 7:32 AM CDT, 1 hour 34 minutes earlier.
Area forecast discussion, Jun 10, 7:32 AM CDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 732 AM CDT SUN JUN 10 2007 .UPDATE... UPDATED TO EXPAND POPS EASTWARD INTO SAT AND CONTINUE HIGH CHANCE POPS AND LOCALLY HEAVY RAIN OVER THE WESTERN HILL COUNTRY. THE SMALL MCS HAD BECOME BETTER ORGANIZED, AND THE INFLOW IS SUPPORTING STREAMER SHOWERS FARTHER EAST TOWARD SAT. EXPECT MUCH LESS ACTIVITY THIS AFTERNOON AS A DEVELOPING MCV LIFTS NORTH INTO WEST CENTRAL TX. NEAR UNIFORM SE 700 MB FLOW SUGGESTS MODELS ARE DOING A POOR JOB OF FORECASTING THE RIDGE STRENGTH. SOME DRY AIR SHOULD BE ENTRAINED INTO THE FORECAST AREA BY LATER TODAY, GIVING THE UPPER RIDGE A CHANCE TO REESTABLISH DOMINANCE AS IT SHARPENS BETWEEN TWO LOW PRESSURE SYSTEMS TUESDAY AND WEDNESDAY. THUS WILL CONTINUE TO LEAVE OUT POPS FOR MOST AREAS TONIGHT THROUGH WEDNESDAY. && .PREV DISCUSSION... /ISSUED 620 AM CDT SUN JUN 10 2007/ AVIATION... WIDESPREAD MVFR CIGS WITH AREAS BRIEF IFR CIGS VSBY 4-6 MILES IN BR BEFORE 14Z. DUE TO A WEAK UPPER LOW OVER NE MEX...SCT-NMRS SHRA/TSRA WILL CONTINUE OVER THE RIO GRANDE PLAINS WEST OF A KECU-KDRT LINE UNTIL 17Z. AFTER 17Z CIGS LIFTING TO VFR MOST AREAS WITH ISOLATED SHRA/TSRA ACROSS THE AREA. MODERATE SELY LOW LEVEL FLOW WILL CONT OFF THE GLFMEX. MVFR CIGS QUICKLY FORMING AGAIN THIS EVENING BETWEEN 04Z AND 06Z WITH CONVECTION OVER MEX AGAIN POSSIBLE INTO THE KDRT AREA LATE TONIGHT. PREV DISCUSSION... /ISSUED 453 AM CDT SUN JUN 10 2007/ UPDATE... WITH CONTINUED CONVECTION FEEDING INTO VAL VERDE COUNTY FROM THE SW, DECIDED TO GO AHEAD AND UPDATE THE FORECAST TO MENTION EARLY MORNING HEAVY RAINS AND SHIFT DAYTIME SLIGHT CHANCE POPS EAST TO NEAR HDO. PREV DISCUSSION... /ISSUED 431 AM CDT SUN JUN 10 2007/ DISCUSSION... HEAVY RAINS FEEDING ON THE NOCTURNAL LOW LEVEL JET NEAR AND N OF DRT SHOULD TAPER OFF IN THE NEXT HOUR OR TWO, BUT WILL NEED TO MONITOR UPSTREAM ENERGY FOR POSSIBLE HIGHER POPS AFTER DAYBREAK. A CONVEYOR BELT OF PACIFIC AND GULF MOISTURE CONTINUES TO PUSH AGAINST AN UPPER RIDGE OVER CENTRAL TX WITH PRECIPITABLE WATER VALUES NEAR 2 INCHES. MODELS CONTINUE TO SHOW A WESTWARD SURGE OF THE UPPER RIDGE TO FORCE THE RAINS NW TODAY, BUT SATELLITE WV TRENDS AND PROFILER WINDS SHOW LITTLE TO SUPPORT THIS PROJECTION. WILL MONITOR THE RADAR AND SATELLITE TRENDS FOR ANOTHER HOUR OR SO AND CONSIDER UPDATING FOR A MORE RAINY AND COOLER PICTURE FOR THE WESTERN COUNTIES. THE WINDFLOW DOESNT SUPPORT THIS ACTIVITY ADVANCING EAST INTO CENTRAL PORTIONS, BUT WILL WATCH MID LEVEL WINDS IN THE DRT MORNING SOUNDING AND VAD PROFILES CLOSELY TO SEE IF SOME OF THIS MOISTURE INFILTRATES THE RIDGE. IF THIS HAPPENS, THE DRY AND STABLE FORECASTS COULD EVOLVE IN A 30 PERCENT POP DAY AS FAR EAST AS SAT. A CUT-OFF LOW EJECTING FROM THE BAJA CA AREA NORTHWARD INTO THE CENTRAL PLAINS IS EXPECTED TO MAKE MONDAY AND TUESDAY WARM AND DRY FOR THE AREA. MODELS SHOW POOR AGREEMENT OF WHAT TO DO WITH THE EJECTED ENERGY BY WEDNESDAY AS ANOTHER LARGER UPPER LOW IS EXPECTED TO SETTLE OVER THE SERN US. A COUPLE MODELS SHOW THE UPPER LOW DROPPING INTO CENTRAL TEXAS TO SUPPORT A FLASH FLOOD EVENT OVER CENTRAL TX BY LATE THURSDAY/FRIDAY, BUT WILL TAKE A COMPROMISE AND LEAN SLIGHTLY WETTER THAN THE MUCH DRIER GFS WHICH HOLDS MOST OF THE MOISTURE AND ENERGY OVER N/NE TX. THE COMPROMISED FORECAST WOULD FAVOR A SEVERAL DAY PATTERN OF WIDELY SCATTERED MAINLY DIURNAL RAINS WITH INCREASING CHANCES TOWARD NE TX. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 94 72 94 72 95 / 10 - - - - AUSTIN BERGSTROM INTL AIRPORT 94 70 95 69 94 / 10 - - - - DEL RIO INTL AIRPORT 92 74 96 75 93 / 40 10 - - - SAN ANTONIO INTL AIRPORT 93 73 93 73 94 / 20 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 18/01
Hazardous weather outlook, Jun 10, 5:11 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT SUN JUN 10 2007 TXZ171>173-183>194-202>209-217>225-228-111015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT SUN JUN 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... A WEAK UPPER LEVEL LOW PRESSURE SYSTEM OVER NORTHEAST MEXICO WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN OVER RIO GRANDE PLAINS AND WESTERN HILL COUNTRY. THERE IS A POTENTIAL FOR FLASH FLOODING FROM LOCALLY HEAVY RAINS OF 2 TO 4 INCHES THIS MORNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 10, 7:51 AM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
751 AM CDT SUN JUN 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM FLOOD 3 S DEL RIO 29.33N 100.90W
06/10/2007 VAL VERDE TX LAW ENFORCEMENT
SEVERAL MINOR STREETS ARE CLOSED, DUE TO FLOODING OF THE
LOW WATER CROSSINGS.
&&
PMThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:14 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 10, 6:08 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| Jun 10, 6:44 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| Jun 10, 8:56 AM CDT | Flash Flood Warning | EWX | Val Verde | 79 min |
| Jun 10, 9:51 AM CDT | Flash Flood Watch | EWX | Edwards, Kinney, Val Verde | 11 hr |
| Jun 10, 10:19 AM CDT | Flash Flood Warning | EWX | Val Verde | 56 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.